AF Association
13,637 members16,530 posts

Depressed on bisoprilol

Hello I'm new to this and after reading a multitude of posts feels bit of a fraud . I was diagnosed with paroximal AF 8 WEEKS AGO Commenced on bisoprilol 1.25 once a day and Apixaban 5mg twice daily. Over the first six weeks I increasingly felt strange and different hard to explain ,then complexly out of the blue became really depressed .Went to doctor's who said it was the bisoprilol and stopped it still taking Apixaban still feel quite bad but only a week since I stopped taking it my heart rate is the same 70 to 100 I wondered if any wan had experienced this thank you

13 Replies
oldestnewest

I avoided bisoprolol like the devil's spawn but know it can do some strange things. Others no doubt will confirm. You are never a fraud if you have AF by the way.

3 likes
Reply

Thankyou for replying it is such a help

Reply

I cant comment on the bisoprolol and its connection to depression but I can tell you about my own experience.

When I was finally and formally diagnosed with AF I became anxious and depressed. I only know this with the benefit of hindsight of course!

Previous to formal diagnosis I had endured what I now know were AF episodes for at least 10 years. I had had transient ischemic attacks because I was not an an anticoagulants, and still managed to bury my head in the sand without falling down the dark hole of depression BUT as soon as I had that diagnosis and finally had to face the fact that something wasnt quite right with my heart, the world crashed down around me.

It took quite a while for me to come to terms with the new me. This forum helped beyond belief. On here there are so many people with the same experiences that after a while I began to feel normal again.

Now, life is good again and I can honestly say that AF doesnt stop my enjoyment of life. I tell you all this because although you should consider that medication may be an issue, it could be that your feelings of depression are down to the diagnosis of AF.

I hope you get to the root of the problem. X

11 likes
Reply

Thankyou , I appreciate it I need to consider everything thankyou for your input it is really helpful.

1 like
Reply

Totally agree with above post. Had similar experience. Diagnosis is somewhat like a bereavement with the associated grief. Then gradually you climb out of the hole.

2 likes
Reply

I felt strange and old on Bisoprolol. I only took it for a few weeks, really didn't suit me at all.

2 likes
Reply

Whilst Dedeottie makes some excellent points about diagnosis and coming to terms with it, many people have difficulty with Bisoprolol - I certainly did and thought it the drug from hell. It seemed to sap the life out of me. It was only when I stopped taking it I realiszed that although I felt rough when I had AF - when I wasn't I was quite fit but when taking Bisoprolol I felt dreadful ALL of the time.

It does help some though so we are all very individual in our reactions.

Best wishes CD.

2 likes
Reply

Habituation is insidious, I noticed the loss of energy when I first started taking Bisop, but then didn't notice again until I stopped it last Tuesday and got my energy back.

2 likes
Reply

Only took bisoprolol for a very short time! Progressively felt worse, I finally stopped taking it when I contemplated slitting my wrists one day. 😢I told my EP the day of my Ablation and he confirmed it can have this effect on some people 😩

1 like
Reply

I blame Bisoprolol for causing depression but, after diagnosis, I had so many lifestyle changes going on, it took me some time to identify the problem. Once I switched from Bisoprolol to Diltiazem, things got a lot better. But I cannot be certain what caused what.

2 likes
Reply

I stopped bisoprolol as it made me feel dreadful. There are lots of alternatives it's depressing enough without the help of some medication.

I have had PAF for over 20 years and take flecainide and Warfarin and no episode for nearly a year. All the NOACS gave me bad side effects hence the Warfarin. Best advice Diet and lifestyle. Jo.

Reply

After I was diagnosed with Paroxymal AF I was as miserable as sin and unhappy for a few months, I think it was the shock! I take Bisoprolol daily and it has not effected my mood. I have come to terms with AF now and am determined it will not affect my daily living. When an episode happens I accept it and know that it will pass. Maybe you too have been shocked and stunned, I hope that you feel better soon. You will find this forum a huge help and support.😊

4 likes
Reply

I wasn't noticeably depressed but I felt dreadful and as someone said, it just sapped all my strength.

It was agreed with my EP that I would only take it if I had an arrhythmia and seemed to work but this year the who,e picture changed and I had 18 hour arrhythmias everyday. I tried taking it to shorten tne episodes but it didn't help. I just had low blood pressure, blacked out a few times and I was blue lighted to hospital on one occasion with very low heart rate. I no longer take it at all now.

I was only prescribed 1.25 mg and it felt lethal

My husband has a different arrhythmia, takes 10mg a day and doesn't seem to notice😡

When you read through this forum you begin to realise that there is no 'norm'

1 like
Reply

You may also like...